Atypical Neuroleptic Malignant Syndrome Induced by Low Dose Quetiapine in a Patient Treated with Donepezil
Related Experiment Video
Updated: Oct 31, 2025

Pentylenetetrazole-Induced Kindling Mouse Model
Published on: June 12, 2018
Elçin Özçelik Eroğlu1, M İrem Yildiz1, M Kâzım Yazici1
1Hacettepe University Faculty of Medicine, Department of Psychiatry, Ankara, Turkey.
Abstract:
Neuroleptic malignant syndrome is a rare idiosyncratic drug reaction that causes morbidity and mortality. Although muscle rigidity and fever are accepted as major symptoms, there is no consensus on the diagnostic criteria. This flexibility in diagnostic criteria allows for the diagnosis of atypical cases. Keeping in mind that neuroleptic malignant syndrome may also occur with the use of low doses of atypical antipsychotics is important for making the diagnosis quickly and reducing the risk of morbidity and mortality. In this report, we aim to present a case with atypical neuroleptic malignant syndrome associated with the use of very low dose quetiapine and discuss the risk factors that facilitate its emergence.
More Related Videos
Related Concept Videos
Parkinson's Disease: Treatment
Parkinson's Disease is primarily a result of the loss of dopaminergic neurons in the substantia nigra pars compacta. The cornerstone of...
Alzheimer's Disease: Treatment
Antipsychotic Drugs: Typical and Atypical Agents
Chemotherapy-Induced Nausea and Vomiting: Dopamine Receptor Antagonists
Phenothiazines, such as prochlorperazine...
Antiepileptic Drugs: Potassium Channel Activators
Ezogabine has gained approval as an adjunctive treatment...
Antipsychotic Drugs: Therapeutic Uses and Side Effects
Despite these side effects, antipsychotics are used therapeutically for various purposes, including managing schizophrenia, preventing nausea and vomiting, curbing...

